Next Article in Journal
Next Article in Special Issue
Previous Article in Journal
Previous Article in Special Issue
Algorithms 2014, 7(1), 32-59; doi:10.3390/a7010032
Article

Choice Function-Based Two-Sided Markets: Stability, Lattice Property, Path Independence and Algorithms

1,2
 and 3,*
Received: 23 June 2013; in revised form: 29 December 2013 / Accepted: 18 January 2014 / Published: 14 February 2014
(This article belongs to the Special Issue Special Issue on Matching under Preferences)
Download PDF [312 KB, uploaded 14 February 2014]
Abstract: We build an abstract model, closely related to the stable marriage problem and motivated by Hungarian college admissions. We study different stability notions and show that an extension of the lattice property of stable marriages holds in these more general settings, even if the choice function on one side is not path independent. We lean on Tarski’s fixed point theorem and the substitutability property of choice functions. The main virtue of the work is that it exhibits practical, interesting examples, where non-path independent choice functions play a role, and proves various stability-related results.
Keywords: stable matchings; college admission; choice function; lattice stable matchings; college admission; choice function; lattice
This is an open access article distributed under the Creative Commons Attribution License which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Export to BibTeX |
EndNote


MDPI and ACS Style

Fleiner, T.; Jankó, Z. Choice Function-Based Two-Sided Markets: Stability, Lattice Property, Path Independence and Algorithms. Algorithms 2014, 7, 32-59.

AMA Style

Fleiner T, Jankó Z. Choice Function-Based Two-Sided Markets: Stability, Lattice Property, Path Independence and Algorithms. Algorithms. 2014; 7(1):32-59.

Chicago/Turabian Style

Fleiner, Tamàs; Jankó, Zsuzsanna. 2014. "Choice Function-Based Two-Sided Markets: Stability, Lattice Property, Path Independence and Algorithms." Algorithms 7, no. 1: 32-59.

Algorithms EISSN 1999-4893 Published by MDPI AG, Basel, Switzerland RSS E-Mail Table of Contents Alert